MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Continuous infusion was running through both lumens of the catheter at the time the leak was noted.The specific location of the leak was not reported.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs of the failure were provided.A thorough investigation of product design and manufacturing processes was performed by medcomp engineering in conjunction with the device contract manufacturer.Actions will be implemented to minimize this type of occurrence if determined to be required.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.A definitive root cause of the failure could not be determined.The instructions for use (ifu) contains the following warnings and precautions: *small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.* if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.* do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (15.5 psi).* only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.* bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18616010
Report Number2518902-2024-00010
Device Sequence Number7508932
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public00884908146493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMQZP630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale
Patient Weight23 KG